Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 144, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 26, 2012, 6:03 PM EDT for Jackson County, Mason County, Wood County, West Virginia; 7 counties in Ohio. It was in force for 57 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 6:03 PM EDT (22:03 UTC)
- Expired
- Jul 26, 2012, 7:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Vinton County, OH, Washington County, OH, Jackson County, WV, Mason County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:15 PM EDT | TSTM WND DMG | Albany, OH | POWERLINES DOWN |
| Jul 26, 6:15 PM EDT | TSTM WND GST 75 | 2 Sw Albany, OH | |
| Jul 26, 6:25 PM EDT | TSTM WND DMG | 4 N Harrisonville, OH | TWO TREES DOWN ON SAND RIDGE ROAD AND ROUTE 681 |
| Jul 26, 6:37 PM EDT | TSTM WND DMG | Marietta, OH | LARGE BRANCHES BROKEN. |
| Jul 26, 6:38 PM EDT | FUNNEL CLOUD | Marietta, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1791 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
831
WUUS51 KRLX 262203
SVRRLX
OHC009-053-079-105-115-163-167-WVC035-053-107-262300-
/O.NEW.KRLX.SV.W.0144.120726T2203Z-120726T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
603 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JACKSON COUNTY IN WEST VIRGINIA...
NORTHERN MASON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF POMEROY...
WESTERN WOOD COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PARKERSBURG...
ATHENS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...NELSONVILLE...COOLVILLE...ATHENS...
ALBANY...
NORTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF RIO GRANDE...
JACKSON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...WELLSTON...OAK HILL...JACKSON...
MEIGS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...RUTLAND...RACINE...FORKED RUN STATE
PARK...
SOUTHWESTERN MORGAN COUNTY IN SOUTHEAST OHIO...
VINTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...MCARTHUR...LAKE HOPE STATE PARK...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...MARIETTA...BELPRE...
* UNTIL 700 PM EDT
* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF NELSONVILLE TO
OAK HILL...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MASON...TUPPERS PLAINS...NEW HAVEN...WILLIAMSTOWN...WASHINGTON...
VIENNA...LUBECK AND BOAZ.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 5 IN OHIO...AND BETWEEN MILE MARKERS 178 AND 186 IN
WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3940 8251 3939 8230 3948 8228 3948 8132
3886 8186 3886 8277 3894 8276 3895 8281
3898 8281
TIME...MOT...LOC 2203Z 270DEG 29KT 3938 8216 3893 8257
$$
501 follow-up statement
954
WWUS51 KRLX 262239
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
639 PM EDT THU JUL 26 2012
OHC163-262246-
/O.CAN.KRLX.SV.W.0144.000000T0000Z-120726T2300Z/
VINTON OH-
639 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR VINTON COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 200 AM EDT FRIDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3948 8132 3886 8186 3886 8267 3904 8238
3903 8233 3907 8232 3920 8211 3948 8200
TIME...MOT...LOC 2236Z 274DEG 32KT 3946 8167 3917 8182
3886 8226
$$
OHC009-053-079-105-115-167-WVC035-053-107-262300-
/O.CON.KRLX.SV.W.0144.000000T0000Z-120726T2300Z/
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-MORGAN OH-WASHINGTON OH-
MASON WV-JACKSON WV-WOOD WV-
639 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN WASHINGTON...EXTREME SOUTH CENTRAL MORGAN...MEIGS...
SOUTHEASTERN JACKSON...NORTHERN GALLIA AND EASTERN ATHENS COUNTIES IN
SOUTHEAST OHIO...AND WESTERN WOOD...NORTHWESTERN JACKSON AND NORTHERN
MASON COUNTIES IN WEST VIRGINIA...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BARTLETT TO TUPPERS PLAINS
TO ADAMSVILLE...OR ALONG A LINE EXTENDING FROM CHESTERHILL TO 8 MILES
SOUTHWEST OF COOLVILLE TO RIO GRANDE...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHESHIRE...CHESTER...LAKIN...HARTFORD CITY...LITTLE HOCKING...
SYRACUSE...FLEMING...NEW HAVEN...WASHINGTON...FORKED RUN STATE
PARK...BLENNERHASSETT...REEDSVILLE...BELLEVILLE...LUBECK...BELPRE...
RACINE...VIENNA...DEVOLA...BOAZ...PARKERSBURG...NORTH HILLS...
MARIETTA...WILLIAMSTOWN...LETART...PORTLAND AND MOUNT ALTO
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 5 IN OHIO...AND BETWEEN MILE MARKERS 178 AND 186 IN
WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DAMAGING WINDS UP TO 75 MPH WERE REPORTED WITH THIS STORM AT THE
OHIO UNIVERSITY AIRPORT NEAR ATHENS AT 615 PM. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 200 AM EDT FRIDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3948 8132 3886 8186 3886 8267 3904 8238
3903 8233 3907 8232 3920 8211 3948 8200
TIME...MOT...LOC 2236Z 274DEG 32KT 3946 8167 3917 8182
3886 8226
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:35 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 26, 1:35 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
135 PM EDT THU JUL 26 2012
.SYNOPSIS...
COLD FRONT AFFECTS OUR AREA THIS EVENING...TONIGHT...AND EXITS
LATER IN THE DAY FRIDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS.
ANOTHER LOW PRESSURE SYSTEM/COLD FRONT PASSES FRIDAY NIGHT.
&&
.NEAR TERM /THROUGH FRIDAY/...
COLD FRONTAL BOUNDARY ASSOCIATED WITH LOW PRESSURE ACROSS THE
EASTERN GREAT LAKES WAS EXTENDED SOUTHWEST INTO MICHIGAN...NORTHWEST
OHIO...CENTRAL INDIANA...AND SOUTHERN IL AT 17Z. OUT AHEAD OF THE
FRONT...VERY HOT...MOIST...AND UNSTABLE AIR MASS IN PLACE...WITH
3000+ J/KG CAPE OBSERVED ACROSS REGION. ISOLD CONVECTION IS BEGINNING
TO FIRE UP IN CENTRAL IN AT 17Z...OUT AHEAD OF THE COLD FRONT...AND
WILL SEE AN INCREASE IN CONVECTION AS THE DAY/EVENING PROGRESSES AND
THE FRONTAL BOUNDARY INTERACTS WITH THE UNSTABLE AIRMASS.
COLD FRONT WILL BE VERY SLOW TO MOVE TOWARDS THE CWA...AND WILL BE
SOMEWHERE IN THE VICINITY OF PERRY COUNTY AROUND 00Z. BEST DYNAMICS
STILL CONTINUE TO BE ACROSS SOUTHEAST OHIO ZONES...WITH 40+ KTS OF
0-6KM SHEAR...AND OVERALL UNIDIRECTIONAL FLOW...WHICH WILL SUPPORT A
DAMAGING WIND THREAT PARTICULARLY ACROSS NORTHERN ZONES. SPC HAS
PLACED MUCH OF SOUTHEAST OHIO AND NORTHERN WV ZONES IN A MODERATE
RISK...WITH MUCH OF THE REMAINING PART OF THE CWA EXCEPT FOR
SOUTHWEST VA IN A SLIGHT RISK.
IN ADDITION TO DAMAGING WINDS...HEAVY DOWNPOURS ARE EXPECTED WITH
ANY STORMS AS PW VALUES OBSERVED THIS AFTERNOON...PARTICULARLY
ACROSS SOUTHEAST OHIO ZONES ARE 1.5 TO CLOSE TO 2 INCHES. THE
NORTHERN HALF OF THE CWA HAS BEEN HIGHLIGHTED IN A SLIGHT FOR
EXCESSIVE RAINFALL. FOR NOW...AM NOT PLANNING ON ISSUING A FFA...AS
1 HOUR FFG VALUES TEND TO BE OVER 2 INCHES. HOWEVER...IT CANNOT BE
TOTALLY RULED OUT IN ISOLD SPOTS...BUT THINK WITH FAST FLOW...MOST
MAJOR WIDESPREAD ISSUES SHOULD BE AVOIDED. HOWEVER...IF REPETITIVE
STORMS OCCUR...THERE COULD BE WATER ISSUES.
FRONTAL BOUNDARY WILL END UP SOMEWHERE ACROSS SOUTHEAST OHIO AROUND
09Z...AND ACROSS CENTRAL PART OF THE CWA LATE TONIGHT/TOMORROW
MORNING...WITH SCATTERED SHOWERS AND STORMS
CONTINUING...ALTHOUGH...NOT EXPECTED TO BE AS STRONG AS EARLIER IN
THE NIGHT DUE TO TIMING AND NOT QUITE AS STRONG OF DYNAMICS IN PLACE.
FRONTAL BOUNDARY WILL FINALLY PUSH EAST OF THE CWA LATER IN THE
AFTERNOON OR EARLY EVENING ON FRIDAY...WITH CHANCES FOR SHOWERS AND
STORMS CONTINUING MAINLY ACROSS THE SOUTH. ANOTHER DISTURBANCE WILL
DROP SOUTH INTO THE CWA TOMORROW NIGHT...FOR AN INCREASED CHANCE FOR
SHOWERS/STORMS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
SOME TIMING DIFFICULTIES NOW EXIST WITH THE EXIT OF THE FIRST COLD
FRONT FRIDAY MORNING AND THE ARRIVAL OF THE SECOND COLD
FRONT/SURFACE LOW IN OUR AREA LATE FRIDAY AND FRIDAY NIGHT.
QUESTIONS ALSO ARISE IN THE OVERALL STATE OF THE MOISTURE AND
INSTABILITY BEHIND THESE SYSTEMS INTO THE WEEKEND...LEADING TO A
LOWER CONFIDENCE IN THE OVERALL SHORT TERM FORECAST THIS MORNING.
THERE WILL NOT BE TOO MUCH CHANGE IN THE AIRMASS FROM FRIDAY MORNING
INTO FRIDAY EVENING...AND SHOULD GET RECOVERY TIME AFTER ANY
PREVIOUS NIGHT CONVECTION. GOOD INSTABILITY THROUGH ABOUT 600MB
FRIDAY AFTERNOON AND EVENING...BUT LAPSE RATES DROP OFF ABOVE. HAVE
GONE AGGRESSIVE WITH THE POTENTIAL OF THUNDER TO POP RATIO IN THE
FORECAST...BUT THIS MAY PROVE TO BE SLIGHTLY OVERDONE.
WITH THE PASSAGE OF THE SECOND LOW PRESSURE SYSTEM AND THE 500MB
TROUGH AXIS...THE AREA WILL FIND ITSELF IN THE FAMILIAR TERRITORY OF
THE NORTHWEST FLOW ALOFT...BUT WITH LESS ACTIVE RESULTS. WILL SEE
CONSIDERABLE DRYING IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE
LATE FRIDAY NIGHT INTO SATURDAY...AND IN TERMS OF A RELATIVE
HUMIDITY SENSE...MAY NOT HAVE ENOUGH FUEL TO WORK WITH FOR STORMS
INTO THE WEEKEND. NAM AND ECMWF PAINT THE BETTER POTENTIAL FOR MCS
DEVELOPMENT WELL WEST OF HERE TOWARDS THE LOWER OHIO VALLEY IN THE
DEEPER MOISTURE. SREF POINTS TO LOW LAPSE RATES ABOVE THE BOUNDARY
LAYER SATURDAY...AND SIGNIFICANT CONVECTIVE INHIBITION.
THICKNESSES COME DOWN INTO THE WEEKEND...AND WILL SEE A CHANGE FROM
THE HOT WEATHER EXPECTED TODAY. STILL...LOOKING AT NORMAL TO
SLIGHTLY ABOVE NORMAL IN TERMS OF SPECIFICS GOING INTO SATURDAY AND
SUNDAY.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THINKING THE DRIEST AIR HERE SATURDAY NIGHT INTO SUNDAY...BUT WILL
NEED TO MONITOR SOME SOUTHEAST FLOW BACK INTO THE MOUNTAIN
COUNTIES ON SUNDAY. LEFT POPS AOB 14 PCT FOR NOW.
MOISTURE AND POPS GRADUALLY INCREASE TUESDAY AND WEDNESDAY...
BUT NOT SEEING ANY ORGANIZED FRONTAL PASSAGES THEN.
NO MAJOR CHANGES WITH HPC MEDIUM RANGE POPS AND TEMPERATURES FOR
MONDAY THROUGH WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
18Z THURSDAY THRU 18Z FRIDAY...A COLD FRONT WILL APPROACH THE AREA
LATER THIS EVENING...ENTERING SOUTHEAST OHIO AROUND 00Z...NEAR THE
OHIO RIVER AROUND 09Z...AND ACROSS CENTRAL/SOUTHERN WV AROUND 12Z. OUT
AHEAD OF THE FRONT...GUSTY SOUTHWESTERLY WINDS ARE EXPECTED...WITH
GUSTS OF UP TO 30 KTS POSSIBLE. IN ADDITION...SCATTERED STRONG
THUNDERSTORMS...WITH WIND GUSTS IN EXCESS OF 50-60 KTS EXPECTED IN
VICINITY OF STORMS...ALONG WITH HEAVY DOWNPOURS...WILL BEGIN TO
INCREASE IN COVERAGE...PARTICULARLY AFTER 21Z. EXPECT IN
ADDITION TO STRONG WINDS...MVFR/IFR CONDITIONS IN VICINITY OF
STORMS AND OVERNIGHT AS BOUNDARY LAYER MOISTENS AND FRONTAL
BOUNDARY CONTINUES TO TREK SOUTH AND EAST.
MUCH OF THE CONVECTION WILL DIE OFF AFTER 09Z...ALTHOUGH ISOLD
STORMS WITH CONTINUED WIDESPREAD LOW VFR/MVFR AND LOCAL IFR CIGS WILL
CONTINUE...WITH SOME GRADUAL IMPROVEMENT AFTER 15Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF STORMS MAY VARY FROM FORECAST.
MVFR/IFR CONDITIONS/CIGS OVERNIGHT MAY BE MORE WIDESPREAD THAN
CURRENTLY FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS
CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H =
HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M =
MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW:
TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H M
HTS CONSISTENCY H H H H H H H H H M M M
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H M M M H
CKB CONSISTENCY H H H H H H H H H M M M
AFTER 18Z FRIDAY...
IFR POSSIBLE IN CONVECTION AND LINGERING LOW CIGS FRIDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>026-029>031.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...KTB/SL
NEAR TERM...SL
SHORT TERM...26
LONG TERM...KTB
AVIATION...SLHazardous weather outlook, Jul 26, 3:10 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 310 PM EDT THU JUL 26 2012 VAZ003-004-WVZ033>036-046-271915- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-POCAHONTAS- 310 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT WITH STRONG WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101-OHZ066-067-075-076-083>087-WVZ006>011-014>020-029>031-271915- GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS- HARRISON- 310 PM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. ALSO...IF REPETITIVE SHOWERS OR STORMS FORM...FLASH FLOODING ON SMALL STREAMS IS POSSIBLE OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON OR EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ027-028-032-037>040-047-271915- CLAY-BRAXTON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- 310 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IF REPETITIVE CELLS FORM...FLASH FLOODING ON SMALL STREAMS IS POSSIBLE OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON OR EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ102-103-105-WVZ005-013-024>026-271915- CARTER-BOYD-LAWRENCE KY-WAYNE-LINCOLN-MINGO-LOGAN-BOONE- 310 PM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS... LATE THIS AFTERNOON AND THIS EVENING. IF REPETITIVE CELLS FORM...FLASH FLOODING ON SMALL STREAMS IS A POSSIBILITY OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON OR EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 26, 5:35 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
535 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST NEW LEXINGTON 39.71N 82.21W
07/26/2012 M53 MPH PERRY OH DEPT OF HIGHWAYS
AT THE PERRY COUNTY GARAGE
&&
EVENT NUMBER RLX1200437
TAXLocal storm report, Jul 26, 5:43 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
543 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG NEW LEXINGTON 39.71N 82.21W
07/26/2012 PERRY OH 911 CALL CENTER
TREES AND POWERLINES DOWN IN THE TOWN OF NEW
LEXINGTON...TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1200438
TAXLocal storm report, Jul 26, 5:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
556 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG MIDDLEBOURNE 39.49N 80.91W
07/26/2012 TYLER WV 911 CALL CENTER
TWO TREES DOWN IN THE TOWN OF MIDDLEBOURNE. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX1200439
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Pleasants, Tyler | 51 min |
| Jul 26, 6:38 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Pleasants, Ritchie, Wirt, Wood | 37 min |
| Jul 26, 7:10 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Calhoun, Jackson, Kanawha, Mason, Putnam and 2 more | 50 min |
| Jul 26, 7:16 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 8 more | 44 min |
| Jul 26, 7:26 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Wayne | 49 min |
| Jul 26, 7:58 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Mason, Putnam, Roane | 47 min |
| Jul 26, 3:19 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 21 min |
| Jul 26, 4:43 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Vinton, Washington | 62 min |
| Jul 26, 5:19 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Vinton and 1 more | 56 min |
| Jul 26, 5:42 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Vinton, Washington | 63 min |
| Jul 26, 6:50 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.